ADVERTISEMENT

Q. Can elevated bilirubin be interrelated with my stomach discomfort?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 30, 2017 and last reviewed on: Nov 25, 2019

Hello doctor,

I am a 33-year-old female and I am fairly healthy and not overweight. I have been having constant nausea and stomach discomfort for several weeks now. I occasionally get a dull ache on the right side and feel full for a long time after eating. I am very worried what this could be. I have had a normal endoscopy, normal ultrasound. My blood work was normal except for elevated bilirubin with a total of 2.7 and direct 0.4. I am hoping you can give some thoughts as to what this could be. I am scared if it is cancer or something.

The discomfort and nausea started about six weeks ago and has not been going away. Nothing I take seems to help. I am not on any medications except Swedish bitters. I have always had some stomach problems. I was taking Prilosec but I discontinued it. I had CBC, liver enzymes and pancreatic enzymes. Everything was normal except the elevated bilirubin. Please help.

#

Hello,

Welcome to icliniq.com.

Your symptoms are suggestive of jaundice and your report also suggests the same.

I would need to know

  • Since when are you having all these symptoms?
  • When was this bilirubin test performed?
  • Do you have any fever?
  • How about alcohol consumption?

For more information consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist

Thank you doctor,

No, I do not have jaundice. I have had elevated liver enzymes for years now. I am more worried about my constant nausea (every single day) and have bloated and feel full for a long time after eating. I am not as hungry because of it. My upper endoscopy was normal and there was no H. Pylori or anything. An ultrasound also was normal. I am thinking maybe I should get an MRI. What else could this be? Could I have cancer of pancreas or gallbladder or something in gastro system?

#

Hello,

Welcome back to icliniq.com.

In that case, if your bilirubin is raised for long with no apparent cause it could be viral hepatitis and alcoholic hepatitis.

I would favor the diagnosis of Dubin-Johnson syndrome or Rotor syndrome.

I would recommend a liver biopsy and total urine coproporphyrin levels.

Since your ultrasound is normal, it is unlikely to be pancreatic or gallbladder cancer.

For more information consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Getting stomach pain and cramps during masturbation. Is that normal?

.. understand your concern for your symptoms. The cramps, and pain during and after masturbation can be due to, 1. Renal calculi, do you have any abdominal pain? 2. Urinary tract infection may be a reason. Do you have burning or increased urination? ...   Read full

I have stomach pain below the breast on the left side. Please help.

.. suffering from constipation. Because of it, you have stomach pain below the breast on the left side with difficulty in depositing waste. When there is constipation, the waste does not get clear entirely from the bowel. This results in bowel enlarg...   Read full

Do I need to take medicines for elevated bilirubin?

.. elevated unconjugated bilirubin and elevated total bilirubin (attachment removed to protect patient identity). But, your liver enzymes AST (aspartate transaminase) and ALT (alanine transaminase) are within normal limit. Bilirubin level increases d...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.